Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simplicial Schreier systems and the commutator subgroup of the free group on the circle


Author: Sabah A. Ghullam
Journal: Proc. Amer. Math. Soc. 68 (1978), 111-116
MSC: Primary 22A99; Secondary 20E05
DOI: https://doi.org/10.1090/S0002-9939-1978-0507217-4
MathSciNet review: 0507217
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the commutator subgroup of the free simplicial group on the circle has a simplicial Schreier system and is a free simplicial group on a pointed simplicial set.


References [Enhancements On Off] (What's this?)

  • [1] R. Brown, Cohomology with chains as coefficients, Proc. London Math. Soc. (3) 14 (1964), 545-565. MR 0163301 (29:604)
  • [2] -, Some nonprojective subgroups of free topological groups, Proc. Amer. Math. Soc. 52 (1975), 433-438. MR 0393326 (52:14136)
  • [3] F. W. Clarke, The commutator subgroup of a free topological group need not be projective, Proc. Amer. Math. Soc. 58 (1976), 354-356. MR 0404512 (53:8314)
  • [4] E. B. Curtis, Simplicial homotopy theory, Advances in Math. 6 (1971), 107-209. MR 0279808 (43:5529)
  • [5] S. A. Ghullam, Univ. of Wales thesis, (in preparation).
  • [6] M. I. Graev, Free topological groups, Izv. Akad. Nauk SSSR Ser. Mat. 12 (1948), 279-324; English transl., Amer. Math. Soc. Transl. (1) 8 (1962), 305-364. MR 0025474 (10:11d)
  • [7] M. Hall, Jr., The theory of groups, Macmillan, New York, 1962. MR 0103215 (21:1996)
  • [8] J. P. Hardy and D. Puppe, Classifying spaces and universal categories (to appear).
  • [9] D. C. Hunt and S. A. Morris, Free subgroups of free topological groups, Proc. Second Internat. Conf. Theory of Groups, Lecture Notes in Math., vol. 372, Springer-Verlag, Berlin and New York, 1974, pp. 377-387. MR 0352317 (50:4804)
  • [10] D. M. Kan and G. W. Whitehead, Orientability and Poincaré duality in general homology theories, Topology, 3 (1965), 231-270. MR 0190925 (32:8335)
  • [11] J. P. May, Simplicial objects in algebraic topology, Van Nostrand, Princeton, N. J., 1967. MR 0222892 (36:5942)
  • [12] J. W. Milnor, The construction FK, A student's guide to algebraic topology by J. F. Adams, London Math. Soc. Lecture Notes 4 (1972).
  • [13] P. Nickolas, A Schreier theorem for free topological groups, Bull. Austral. Math. Soc. 13 (1975), 121-127. MR 0379741 (52:646)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22A99, 20E05

Retrieve articles in all journals with MSC: 22A99, 20E05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0507217-4
Keywords: Free simplicial group, Schreier system
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society